Affordable Access

Access to the full text

Penalty Methods for One-Sided Parabolic Problems with Piecewise Smooth Obstacles

Authors
  • Dautov, R. Z.1
  • 1 Institute of Computational Mathematics and Information Technologies, Kazan (Volga Region) Federal University, Kazan, 420008, Russia , Kazan (Russia)
Type
Published Article
Journal
Lobachevskii Journal of Mathematics
Publisher
Pleiades Publishing
Publication Date
Jul 01, 2021
Volume
42
Issue
7
Pages
1643–1651
Identifiers
DOI: 10.1134/S1995080221070064
Source
Springer Nature
Keywords
Disciplines
  • Article
License
Yellow

Abstract

AbstractWe give a relatively complete analysis of the penalty methods for one-sided parabolic problems with piecewise smooth obstacles, which include an important subclass of polyhedra. It is shown that the original variational inequality can be equivalently formulated as unconstrained variational inequality with a locally Lipschitz functional, which has a different form for convex and non-convex obstacles. The regularity of the solution of the problem in the case of convex obstacles is investigated. The penalty method is obtained by regularizing a non-differentiable functional by a differentiable one. In comparison with the known methods, the penalty operator obtained in this way in the case of non-convex obstacles includes an additional (less regular) term. The accuracy of the constructed penalty methods is investigated in uniform and energy norms. The additional term in the penalty operator made it possible to obtain accuracy estimates of the same order as in the case of smooth obstacles.

Report this publication

Statistics

Seen <100 times